MAUDE Adverse Event Report: XTANT MEDICAL SILEX SACROILIAC JOINT FUSION SYSTEM; SACROILIAC JOINT FIXATION/SACROILIAC JOINT FUSION

XTANT MEDICAL SILEX SACROILIAC JOINT FUSION SYSTEM; SACROILIAC JOINT FIXATION/SACROILIAC JOINT FUSION
Model Number X079-0099
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned complaint implant removal instrument showed a device with repeated use, as identified by worn laser markings and surface scratches.The distal end of instrument body was fractured from the body of the instrument, and the three fingers were also fractured from the instrument body.The misshaped fingers suggest the instrument was being rotated counterclockwise when the malfunction occurred.A functionality assessment could not be performed due to the damaged condition of the complaint instrument, which was removed from distributable inventory.A dhr review was performed for the returned complaint lot# 031471 and there was one non-conforming material record present for an oos dimension.The lot was accepted by the company on 6/18/2014 with the rationale that the oos dimension will not affect function or safety of the device.The device met all other required specifications prior to being released to distributable inventory.This lot has been available for distribution since 6/19/2014.A phone call with the vp of marketing, director of hardware engineering, and the marketing product manager was made on 6/30/2021 to discuss the system removal complaint and possible solutions for a successful implant removal.The complainant reported that the difficulty removing the implant was due to bone growth that had penetrated the fenestrations in the implant, resulting in increased resistance when attempting to remove the implant.Possible solutions were discussed to remove bony ingrowth both within the implant and surrounding the proximal end of the implant, which would reduce the force required to remove the implant.The surgical system is intended to promote bone growth and fusion.Per the system product guide, the design of the implant allows for bone graft to be introduced into the joint and implant in order to promote fusion.The surgical system is a true bony fusion and arthrodesis system.The implant and instrumentation suite allows for direct exposure and preparation of the si joint surface, placement of bone graft into the si joint space under direct visualization, and placement of bone graft directly with the system implant itself.There have not been any other complaints of similar nature in the past 12 months.The company will continue to monitor this device for complaints from the field.Continuous attempts to gather complaint incident information have been made, and a follow-up report will be submitted if/when there is additional information available regarding the scheduled revision procedure and patient health status.This report is associated with 3005031160-2021-00014.
 
Event or Problem Description
The company received notification on 6/28/2021 of an implant removal instrument malfunction that occurred during a scheduled removal/revision procedure.The revision procedure was being performed due to insufficient implant placement during the original (b)(6) 2020 procedure.The system implant was pressing on the patient's s1 nerve root, presenting pain and partial nerve loss.The removal procedure was unsuccessful, approximately 30-minutes was spent recovering the broken instrument components.A return authorization label was issued for return of the surgical tray that contained the complaint instrument, which arrived at the company for complaint assessment on 6/25/2021.
 
Event or Problem Description
On 8/12/2021 a conference call with the complainant, manufacturer product manager, and regulatory affairs associate was made to discuss patient status, techniques for a sucessfull removal/revision, and scheduling of the additional surgical procedure.An additional physician was consulted on the case and has a plan for successful removal/revision of the device.The complainant did not know when the removal procedure would be scheduled and indicated that elective surgeries in their area have been put on hold due to the covid-19 pandemic.The patient is in good health status, and it is unknown when the revision surgery will occur.The manufacturer is submitting this follow-up mdr.This follow-up report is associated with mfr 3005031160-2021-00013.

Brand Name
SILEX SACROILIAC JOINT FUSION SYSTEM
Common Device Name
SACROILIAC JOINT FIXATION/SACROILIAC JOINT FUSION
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key12236112
Report Number3005031160-2021-00013
Device Sequence Number3668422
Product Code OUR
UDI-Device IdentifierM697X07900991
UDI-PublicM697X07900991
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX079-0099
Device Lot Number031471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR